Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 11, 2017, 12:49 AM EDT for 4 counties in Florida. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2017, 12:49 AM EDT (04:49 UTC)
- Expired
- Sep 11, 2017, 5:45 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Flagler County, FL, Marion County, FL, Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 121 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 3:13 AM EDT | FLASH FLOOD | 3 Ne Bunnell, FL | WAIST DEEP WATER ON EMERSON DRIVE FROM RAINFALL IN PALM COAST. |
| Sep 11, 3:23 AM EDT | HEAVY RAIN 9.57 | Palm Coast, FL | EMERGENCY MANAGER REPORTS 9.57 INCHES OF STORM TOTAL RAINFALL. 4.07 INCHES OF RAIN PAST 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 144 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
778
WGUS52 KJAX 110449
FFWJAX
FLC035-083-107-109-110745-
/O.NEW.KJAX.FF.W.0009.170911T0449Z-170911T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
1249 AM EDT MON SEP 11 2017
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Flagler County in northeastern Florida...
South central St. Johns County in northeastern Florida...
Central Putnam County in northeastern Florida...
Northeastern Marion County in northern Florida...
* Until 345 AM EDT
* At 1248 AM EDT, Doppler radar indicated very heavy rain across the
warned area. Up to three inches of rain has already fallen in less
than an hour between Satsuma and Bunnell. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Palm Coast, Palatka, Flagler Beach, Bunnell, Crescent City,
Interlachen, Pomona Park, East Palatka, Fort McCoy and Salt
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2947 8109 2946 8112 2943 8110 2941 8115
2935 8115 2934 8142 2940 8142 2938 8145
2933 8164 2932 8206 2967 8198 2964 8118
$$
JACKSON1 follow-up statement
090
WGUS52 KJAX 110718
FFWJAX
FLC035-083-107-109-110945-
/O.EXT.KJAX.FF.W.0009.000000T0000Z-170911T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
318 AM EDT MON SEP 11 2017
The National Weather Service in Jacksonville has extended the
* Flash Flood Warning for...
Flagler County in northeastern Florida...
South central St. Johns County in northeastern Florida...
Central Putnam County in northeastern Florida...
Northeastern Marion County in northern Florida...
* Until 545 AM EDT
* At 315 AM EDT, emergency management reported that heavy rain
across the warned area had resulted in waist-deep flooding at Palm
Coast. Radar indicates that three to five inches of rain had also
fallen across parts of the warned area resulting in a continued
threat of flash flooding.
* Some locations that will experience flooding include...
Palm Coast, Palatka, Flagler Beach, Bunnell, Crescent City,
Interlachen, Pomona Park, East Palatka, Fort McCoy and Salt
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2947 8109 2946 8112 2943 8110 2941 8115
2935 8115 2934 8142 2940 8142 2938 8145
2933 8164 2932 8206 2967 8198 2964 8118
$$
JACKSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 11:44 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 10, 11:44 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jacksonville FL
1144 PM EDT Sun Sep 10 2017
.UPDATE...
Hurricane Irmas was moving just west of due north at 11 pm and was
located about 50 miles southeast of Tampa FL. The track forecast
was shifted a little eastward from earlier advisories. No changes
were made to the tropical storm and hurricane warnings currently
in effect for northeast FL and southeast GA. A large area of rain
and embedded rainbands will continue to produce heavy rainfall
through the night...with a threat of tornadoes primarily over the
east and southeast zones. Tornado watch is in effect for parts of
the area. Recent trends in the instability show little change in
the past 6 hours...and we continue to see some rotation in some of
the cells over the southeast portions of the area. With time, a
bit higher instability will be realized a bit further inland by
Monday morning. For the updates, we have bumped up winds in the
current forecast and kept rainfall amounts similar to prior
forecast.
&&
.AVIATION....IFR conditions prevail through Monday afternoon due
to heavy rainbands from Irma. MVFR is forecast to start by later
Monday afternoon as Irma moves into GA Monday evening.
&&
.MARINE...Tropical storm to hurricane force winds and extremely
high seas continue tonight. SAUF1 reported sustained winds of
53G64mph. Seas at area buoys were 15-20 ft. Hurricane warning is
in effect for area waters and tornado watch in effect as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 77 63 84 / 100 100 40 10
SSI 74 82 71 86 / 100 100 30 10
JAX 73 81 69 88 / 100 100 20 10
SGJ 75 84 72 88 / 100 100 20 10
GNV 72 79 69 87 / 100 100 20 10
OCF 73 80 70 88 / 100 100 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through Monday evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
Hurricane Warning for Atkinson-Clinch-Echols.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Shashy/Kennedy/Hazardous weather outlook, Sep 10, 6:09 AM EDT, 18 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 609 AM EDT Sun Sep 10 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-101800- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 609 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. Please refer to the Hurricane Local Statement for information regarding the approach of major Hurricane Irma. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Sep 10, 11:24 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Jacksonville FL
1124 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TROPICAL STORM JACKSONVILLE INTL ARPT 30.48N 81.71W
09/10/2017 Duval FL ASOS
&&
AKLocal storm report, Sep 10, 11:26 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1126 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TROPICAL STORM BUNNELL 29.47N 81.26W
09/10/2017 FLAGLER FL ASOS
FIN ASOS REPORTED A GUST OF 51 KNOTS.
&&
WCORLESSLocal storm report, Sep 11, 12:24 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1224 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM FLASH FLOOD 6 W EAST PALATKA 29.65N 81.69W
09/10/2017 Putnam FL EMERGENCY MNGR
PUTNAM COUNTY EM REPORTS FLOODING OF A NURSING HOME IN
PALATKA WITH EVACUATIONS ORDERED. PATIENTS ARE BEING
TRANSPORTED TO A NEARBY HOSPITAL.
&&
AKLocal storm report, Sep 11, 12:26 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1226 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HEAVY RAIN 5 ENE OCALA 29.21N 82.06W
09/10/2017 M7.30 INCH Marion FL PUBLIC
24-HR RAINFALL TOTAL.
&&
AKLocal storm report, Sep 11, 12:30 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1230 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HURRICANE FLAGLER BEACH 29.47N 81.13W
09/11/2017 FLAGLER FL EMERGENCY MNGR
75 MPH WIND GUST REPORTED AT FLAGLER BEACH.
&&
AKLocal storm report, Sep 11, 12:32 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1232 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TROPICAL STORM BUNNELL 29.47N 81.26W
09/11/2017 FLAGLER FL EMERGENCY MNGR
72 MPH WIND GUST REPORTED AT THE FLAGLER EOC.
&&
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:06 PM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 8:09 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 8:10 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 35 min |
| Sep 10, 8:38 PM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Clay, Duval, Putnam and 2 more | 3 hr |
| Sep 10, 8:44 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:23 PM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 6 hr |
| Sep 11, 12:26 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more | 3 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Nassau | 6 hr |
| Sep 11, 1:35 AM EDT | Flash Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Nassau | 28 min |
| Sep 11, 2:10 AM EDT | Flash Flood Warning | JAX | Clay, Saint Johns | 3 hr |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 2:34 AM EDT | Tornado Warning | JAX | Nassau | 6 min |
| Sep 11, 2:41 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 11, 3:36 AM EDT | Tornado Warning | JAX | Duval | 24 min |
| Sep 11, 4:10 AM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 11, 4:22 AM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Sep 11, 4:38 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Putnam | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Union | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Nassau | 3 hr |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 6:15 AM EDT | Flash Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Columbia, Hamilton, Suwannee | 3 hr |
| Sep 11, 6:45 AM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Sep 11, 8:23 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 9:48 AM EDT | River Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 18 days |
| Sep 11, 12:19 PM EDT | Flash Flood Warning | JAX | Clay, Duval, Putnam, Saint Johns | 6 hr |
| Sep 11, 5:11 PM EDT | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 5 hr |
| Sep 11, 5:18 PM EDT | Coastal Flood Warning | JAX | Duval, Flagler, Nassau | 3 days |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 10 hr |
| Sep 11, 5:26 PM EDT | Small Craft Advisory | JAX | 28 hr |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.